Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Why I am having Anxiety ?

First allow me to thank anyone who provides me with a response here, I appreciate your time. I am a 23yo Caucasian Male. Relatively healthy, but a bit overweight . 5 6 and 205. - I am a Paramedic py profession, and one day at work (approx 6months ago), I decided to take my BP. it was 158/98. Shocked, I had my partner retake it manually, and sure enough. 160/98. I immediately went to my GP who shrugged it off because I was overweight. He put me on 10mg Lisinopril and I am still on it w/ no current BP elevations. Since then have developed, what I believe to be anxiety/panic symptoms. I have gone to ER twice since then because of chest pain and tachycardia . All times... clean outcome!!! My symptoms include; chest pain, mild shortness of breath , tingly sensation in my face and arms, PVC/PAC s, CONSTANT worry about doom and about my health, jaw pain, new allergic reaction flare-ups where I can not pin-point origin (ie: lip swelling, tongue swelling, eye swelling), and feeling like my throat is constantly swollen or partially obstructed or that there is something on my tongue. I have never had these symptoms before, and never had allergies. I also had no major life changing events, trauma, or depression around the onset time. Here is the funny thing that I do not understand. I have been able to realize that this is all anxiety (I hope). and I constantly tell myself this when I have the attacks but for some reason that does not help the symptoms or help me relax. The symptoms are not harsh enough to be problematic with my normal function in everyday life, but they are starting to have a bigger impact on my life. Please help. I know the doctor is going to just throw pills at me, which I am fine with. IF I truly need them! Can someone explain these things to me. I would appreciate it!
Asked On : Sat, 5 Mar 2011
Answers:  5 Views:  310
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
take a pinch of turmeric with water twice a day.Do deep breathe in and breathe out 15-20 times twice a day
Answered: Mon, 29 Aug 2011
  User's Response
This description shows that you have hypertension and also do some basic body profile done like Cholesterol, Glucose, ECG and then contact me on, because in this kind of early anxiety induced haypertension cases can be cured with homeopathy.
Answered: Tue, 30 Aug 2011
  User's Response
This first thing a psychiatrist will want to do is rule out and drug or alcohol abuse, as well as look at any any prescription or OTC medications, herbal supplements your currently taking. It sounds like the ED ruled some organic causes of your symptoms, however a psychiatrist would be able to do a more extensive differential diagnosis to rule out medical and environmental causes. Talk to your GP about switching the lisinopril to a eta blocker, which are often prescribed off label to treat anxiety as well as to treat the PVC/PAC particularly if tachycardia is co-occurring. The tingling is most likely a result of hyperventilation. try straw or bag breathing. The Jaw pain is probably resulting from increased muscle tension, there are many relaxation exercises you could to help, chewing gum may also provide some relief. I would bet it is anxiety disorder specificity panic disorder. Although the obsessive thinking and worrying could be indicative of OCD. Even though you had not experienced trauma around the onset of the symptoms, it could very well be post traumatic stress disorder(emphasis on the post). The most effective treatment for any anxiety disorder is a combination of Cognitive behavioral therapy and the use of an antidepressant preferably an SNRI, but some SSRI's are equally as effective. Stay away from any benzodiazipines the are habit forming and withdrawal can occur in as little as 3 weeks of use and can be life threatening, and can leave you with protracted rebound anxiety worse then before the treatment. That said if your symptoms become so severe that they interfere with your activities of daily living then benzo's can be an effective short term treatment What your describing could be a number of psychiatric conditions other then anxiety as well, but a full psychiatric assessment would be necessary to rule those out. Above all, when your experiencing symptoms remember that they are transient and will shortly dissipate. I know how scary and even debilitating anxiety can be, just remember it is very treatable especially when treated with a combination of medication and cognitive therapy. Please let me know if you have any more questions or I can be of further assistance. Hope that is helpful.
Answered: Wed, 20 Jul 2011
  User's Response
All your symptoms do suggest anxiety and resultant somatization. It is not mandatory to have a trauma or depression before the onset. Sometimes chronic consistant stress can be the culprit. sometimes the first maesure of BP itself would have created anxiety and apprehensions about your health leading to consistant covert anxiety. Better meet a clinical psychologist or a psychiatrist have a proper psychometric analysis to find the intensity and causes of the problems and then work on remedies and interventions

Clinical PSychologist
Answered: Wed, 31 Aug 2011
Psychiatrist Dr. B. P. Sinha's  Response
I agree with the most of the advices given above. But please see a Psychiatrist and leave your probems to deal in his own ways. Nothing very serious, do not get preoccupied with your problems. Ok You have problems and instead of becoming confused by many advices, better to trust a Psychiatrist, it will be his dicission to involve or not the other specialities. He knows what the team work is and what will be suitable for you.
Answered: Wed, 7 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor